P604 The negative role of the antibodies developed against the first anti-tumour necrosis factor (TNF) during the switch towards a second anti-TNF requires the use of an associated immunosuppressive agent
C. Verot*1, E. Del tedesco2, J. M. Phelip2, L. Peyrin Biroulet3, X. Roblin2
1CHU Saint etienne, Saint etienne, France, 2CHU Saint Etienne, Saint Etienne, France, 3CHU Nancy, Nancy, France
The impact of the development of an antibody directed against a first anti-TNF on the response to a second anti-TNF has not been studied. In case of the loss of response to an anti-TNF with undetectable serum concentrations and high antibodies, it is currently recommended to change the anti-TNF. This study investigated the pharmacokinetics and clinical response of a second anti-TNF according to the pharmacokinetic data from the first and assesses the impact of the antibodies directed towards the first anti-TNF after the switch.
This prospective study included all IBD patients who failed to respond to a first anti-TNF and were prescribed a second anti-TNF. We recorded pharmacological data of the first anti-TNF at the time of the switch and 6 months and pharmacokinetics of the second ant-TNF at the time of a lack of response or at the end of the study (Elisa Technique, Théradiag, France). The clinical activity was noted for each visit as well as the calprotectin /CRP for CD and endoscopic score for UC). A patient was considered to have a relapse of CD if the CDAI > 220 with calprotectin > 450 microg/g stool and UC with a Mayo score > 6 with an endoscopy sub-score > 1.
33 patients were included (20 ADA to IFX including 5 with IFX-AZA and 13 IFX to ADA). The mean period of monitoring was 2 years. At the time of the failure of the first anti-TNF, 12 patients presented therapeutic levels of anti-TNF (Group A), 8 non-detectable levels with high antibodies (Group B), 8 low or non-detectable levels without antibodies (Group C), and finally 5 with non-detectable levels and high antibodies were treated with a new anti-TNF with the addition of immunosuppressants (IS) (Group D). After the switch, the rate of therapeutic failure after 6 months and at the end of the study were in Group A 55% and 80% respectively while the level of the second anti-TNF was therapeutic in 80% of the cases, in Group B 10% and 80% respectively with the levels of the second anti-TNF not detectable and the presence of antibodies in 40% and 90% of the cases after 6 months and at the last assays and in Group C 0% and 20% respectively with therapeutic levels of anti-TNF in 80% of the cases. None of the 5 patients in Group D presented a clinical relapse before the end of the study and the anti-TNF levels were therapeutic in all of the cases.
In view of the results, a new algorithm for the therapeutic care based on the pharmacokinetics in case of a failure with an anti-TNF should be proposed. Indeed, in case of the loss of response to a first with non-detectable levels and high antibodies, the use of a combination of another anti-TNF and azathioprine should be proposed.